MAUDE Adverse Event Report: BARD ACCESS SYSTEMS LEONARD 10 FR DL CV CATHETER, WITH SURECUFF TISSUE INGROWTH CUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS LEONARD 10 FR DL CV CATHETER, WITH SURECUFF TISSUE INGROWTH CUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Information (3190)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of huzc0285 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility via medwatch that the patient had a hickman catheter placed in the right upper chest per vascular surgery in 2017.It was stated that when flushing the red capped lumen with 10 ml sterile ns flush, after unclamping the clamp, the line blew, tearing open.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the hickman catheter was confirmed, and the cause appears to have occurred through use of the device.A 10fr d/l leonard catheter was returned for investigation.A visual observation of the returned sample revealed that the d/l tubing extended 21.9cm from the distal end of the cuff.A 1.0cm longitudinal breach in the tubing was observed in the extension leg with the red connector distal to the clamping oversleeve.The distal end of the breach was curved.A tactual investigation revealed slight weakening in the section of tubing distal to the clamping sleeve.The characteristics of the split in the tubing are consistent with a burst due to over pressurization.This appears to be use related damage.A syringe smaller than 10 ml should not be used to flush or confirm patency.Patency should be assessed with a 10 ml or larger syringe with sterile saline.Upon confirmation of patency, administration of medication should be given in a syringe appropriately sized for the dose.Do not infuse against resistance.Infusion pressures should never exceed 25 psi.Smaller syringes generate more pressure than larger syringes.
 
Event or Problem Description

Brand Name
LEONARD 10 FR DL CV CATHETER, WITH SURECUFF TISSUE INGROWTH CUFF
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6616803
Report Number3006260740-2017-00729
Device Sequence Number781751
Product Code LJS
UDI-Device Identifier00801741051968
UDI-Public(01)00801741051968(17)200228(10)HUZC0285
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
Report Date (Section F) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberN/A
Device Catalogue Number0600634
Device Lot NumberHUZC0285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/18/2017
Event Location Hospital
Date Report to Manufacturer05/15/2017
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/05/2017
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date07/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA04/18/2017